New Mexico, 2014High Wind in New Mexico, April 26 to 27, 2014
April 26 to 27, 2014 · NWS MAF · 1 event in 1 county or zone
S. Plains and resulted in high winds across the Guadalupe Mountains and portions of the plains.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system moved across the southern Rockies and into the central U.S. Plains and resulted in high winds across the Guadalupe Mountains and portions of the plains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 26, 3:49 PM MST, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 26, 3:49 PM MST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
549 PM CDT Sat Apr 26 2014
.DISCUSSION...
See 00z aviation discussion below.
&&
.AVIATION...
There is a very slight possibility of a thunderstorm impacting MAF
or FST this evening but storms will likely stay to the east of these
sites. Winds will stay elevated out of the south and southwest into
the evening hours. The gusts will likely weaken as the sun sets.
The winds will shift to the west overnight and winds will continue
to weaken although there is disagreement among the models as to how
much they will weaken. Winds are expected to pick up in strength
around 15z with winds becoming even more gusty and strong by 18z.
Sustained winds from 25 to 30 kts with gusts of 33 to 38 kts are
expected in the afternoon hours with blowing dust and reduced
visibilities possible.
&&
.PREV DISCUSSION... /ISSUED 231 PM CDT Sat Apr 26 2014/
.DISCUSSION...
A strong upper trough swinging from AZ to NM this evening will bring
windy conditions to the region this weekend. The approach of this
strong trough will spin up a deep leeside low by this evening with a
surface trough extending southward to Mexico. A Pacific front will
sweep across the area early Sunday. This will result in a windy weekend
for the region with widespread fire wx concerns addressed below.
The upper low will spin over central plains for a few days with an
upper ridge building in behind it.
Have windy conditions for much of the area today and this will
increase and spread east on Sunday. The Guadalupe Mountains have
already reached high wind today and will continue until Monday
morning... so will continue the High Wind Warning in effect. Have
made some timing adjustments to the wind advisory for the west
tonight. On Sunday expect widespread very windy conditions...
especially during the afternoon. Will go ahead and issue a wind
advisory Sunday for the eastern CWA and continue the High Wind Watch
for the west. With all this wind blowing dust can be expected.
As of 18z dry air has spread across the west with the dryline having
already pushed to our last eastern row of counties. There is a low
chance of storms developing late this afternoon or evening along
this dryline... but if they do they should quickly track out of the
CWA. Any storm that does develop will have the potential of
becoming severe... will continue to highlight in the HWO. Most
storms should be over Central TX and OK. Once this moisture is
swept east rain chances will be over for the next several days.
A cold front will move through early Tuesday cooling temperatures
through midweek.
&&
.FIRE WEATHER...
Relative humidities continue to decrease this afternoon with the
dryline pushing east into the eastern zones. West of the dryline, RH
values have decreased to near 10 percent and southwest winds have
increased to around 20-25kts sustained with gusts near 30kts. This
has resulted in critical fire weather conditions across these areas
and a Red Flag Warning remains in effect through this evening. Winds
will remain elevated overnight however relative humidities will
recover into the 30-40 percent range, lowering fire weather concerns
for the night.
As an upper trough passes just to the north of the region Sunday,
west winds will increase behind a Pacific front and relative
humidities will quickly drop to near 10 percent by around noon at
most places. Extremely critical fire weather conditions are expected
and a Red Flag Warning is in effect for Sunday afternoon and
evening. Overnight RH recoveries Sunday night will generally be poor
area wide. Near critical fire weather concerns may occur Monday
across portions of the region but it looks borderline and will hold
off on issuing a Fire Weather Watch for now. Otherwise, a cold front
Tuesday will shift winds to the north and dry air will remain in
place.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 54 75 48 79 / 0 0 0 0
BIG SPRING TX 58 78 50 80 / 20 0 0 0
CARLSBAD NM 57 78 47 81 / 0 0 0 0
DRYDEN TX 63 91 58 91 / 10 0 0 0
FORT STOCKTON TX 56 84 52 85 / 0 0 0 0
GUADALUPE PASS TX 45 67 44 73 / 0 0 0 0
HOBBS NM 53 74 47 76 / 0 0 0 0
MARFA TX 45 77 42 80 / 0 0 0 0
MIDLAND INTL AIRPORT TX 56 79 50 82 / 10 0 0 0
ODESSA TX 55 76 51 81 / 10 0 0 0
WINK TX 56 81 47 85 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 9 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
RED FLAG WARNING from 11 AM to 9 PM MDT Sunday FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
WIND ADVISORY until 6 AM MDT Sunday FOR THE FOLLOWING ZONES...
Eddy County Plains.
HIGH WIND WATCH Sunday afternoon FOR THE FOLLOWING ZONES... Eddy
County Plains.
HIGH WIND WARNING until 6 AM MDT Monday FOR THE FOLLOWING
ZONES... Guadalupe Mountains of Eddy County.
WIND ADVISORY until 6 PM MDT Sunday FOR THE FOLLOWING ZONES...
Central Lea County...Northern Lea County...Southern Lea
County.
TX...RED FLAG WARNING until 10 PM CDT /9 PM MDT/ this evening FOR THE
FOLLOWING ZONES... Andrews...Big Bend Area...Crane...
Davis/Apache Mountains Area...Dawson...Ector...Gaines...
Guadalupe Mountains...Loving...Marfa Plateau...Martin...
Midland...Pecos...Presidio Valley...Reeves County and Upper
Trans Pecos...Upton...Van Horn and Highway 54 Corridor...
Ward...Winkler.
RED FLAG WARNING from Noon CDT /11 AM MDT/ to 10 PM CDT /9 PM
MDT/ Sunday FOR THE FOLLOWING ZONES... Andrews...Big Bend
Area...Borden...Crane...Davis/Apache Mountains Area...
Dawson...Ector...Gaines...Glasscock...Guadalupe Mountains...
Howard...Loving...Marfa Plateau...Martin...Midland...
Mitchell...Pecos...Presidio Valley...Reagan...Reeves County
and Upper Trans Pecos...Scurry...Terrell...Upton...Van Horn
and Highway 54 Corridor...Ward...Winkler.
WIND ADVISORY from 7 AM to 7 PM CDT Sunday FOR THE FOLLOWING
ZONES... Borden...Crane...Ector...Glasscock...Howard...
Martin...Midland...Mitchell...Pecos...Reagan...Scurry...
Upton.
WIND ADVISORY until 7 AM CDT Sunday FOR THE FOLLOWING ZONES...
Big Bend Area...Davis/Apache Mountains Area...Marfa
Plateau...Reeves County and Upper Trans Pecos...Van Horn
and Highway 54 Corridor.
HIGH WIND WATCH from Sunday afternoon through Sunday evening FOR
THE FOLLOWING ZONES... Big Bend Area...Davis/Apache
Mountains Area...Marfa Plateau...Reeves County and Upper
Trans Pecos...Van Horn and Highway 54 Corridor.
HIGH WIND WARNING until 6 AM MDT Monday FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
WIND ADVISORY until 7 PM CDT Sunday FOR THE FOLLOWING ZONES...
Andrews...Dawson...Gaines...Loving...Ward...Winkler.
&&
27/72Hazardous weather outlook, Apr 26, 12:48 PM MST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT SAT APR 26 2014
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-272000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
248 PM CDT SAT APR 26 2014 /148 PM MDT SAT APR 26 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HIGH WIND WARNING REMAINS IN EFFECT TONIGHT FOR THE GUADALUPE
MOUNTAINS FOR SUSTAINED WINDS OF 40 MPH OR GREATER. A RED FLAG
WARNING FOR DRY AND WINDY CONDITIONS REMAINS IN EFFECT THIS
EVENING ALONG AND WEST OF A LAMESA TO RANKIN LINE. A WIND
ADVISORY REMAINS IN EFFECT TONIGHT GENERALLY WEST OF A LAMESA TO
PERSIMMON GAP LINE. AREAS OF BLOWING DUST ARE POSSIBLE. THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ALONG AND EAST OF A GAIL TO
SANDERSON LINE. ANY STORM THAT DEVELOPS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS OF 60 MPH OR GREATER AND LARGE HAIL OF
ONE INCH OR LARGER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
SUNDAY. A HIGH WIND WATCH REMAINS IN EFFECT SUNDAY WEST OF A
CARLSBAD TO ALPINE LINE. A RED FLAG WARNING FOR VERY DRY AND VERY
WINDY CONDITIONS IS IN EFFECT SUNDAY FOR ALL OF WEST TEXAS AND
SOUTHEAST NEW MEXICO. A WIND ADVISORY IS IN EFFECT SUNDAY FOR THE
PERMIAN BASIN AND MOST OF THE TRANS PECOS.
VERY DRY AND BREEZY CONDITIONS WILL CONTINUE MONDAY AND TUESDAY
RESULTING IN NEAR CRITICAL FIRE WEATHER CONDITIONS MONDAY AND
TUESDAY AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR THE EASTERN
PERMIAN BASIN.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 26, 5:00 PM MST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 PM CDT SAT APR 26 2014
TXZ047-048-052-270100-
HOWARD-SCURRY-BORDEN-
700 PM CDT SAT APR 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR INTENSIFYING THUNDERSTORMS
AFFECTING BORDEN...NORTHWESTERN HOWARD AND NORTHWESTERN SCURRY
COUNTIES UNTIL 800 PM CDT...
AN INTENSIFYING THUNDERSTORM WAS LOCATED 8 MILES NORTH OF VEALMOOR AT
659 PM CDT...MOVING NORTHEAST AT 35 MPH. WINDS NEAR 55 MPH AND HAIL
ABOUT THE SIZE OF NICKELS IS POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3296 10154 3296 10116 3275 10101 3241 10154
3253 10169
TIME...MOT...LOC 2359Z 222DEG 31KT 3263 10152Local storm report, Apr 26, 5:35 PM MST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
735 PM CDT SAT APR 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 6 W FLUVANNA 32.89N 101.25W
04/26/2014 E0.50 INCH BORDEN TX LAW ENFORCEMENT
&&
AKLHigh Wind, Guadalupe Mountains of Eddy County
- When
- April 26, 7:00 PM MST to April 27, 6:00 PM MST
- Where
- Guadalupe Mountains of Eddy County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Unknown
- Coordinates
- 32.472, -104.304 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Puerto Rico, April 26 to 27, 20141 death · 1 event
- High Wind in New Mexico, April 26, 2014$13,000 · 96 kt wind · 22 events
- Winter Storm and Winter Weather in Colorado, April 26 to 29, 201414 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 26 to 30, 20149 events
- Heavy Snow in Montana, April 26 to 28, 20146 events
- High Wind in Texas, April 26 to 27, 201461 kt wind · 6 events
- High Wind in New Mexico, April 26 to 27, 201478 kt wind · 6 events
- High Wind in Texas, April 26, 201450 kt wind · 5 events
- High Wind in Texas, April 26, 201452 kt wind · 5 events
- Hail in Texas, April 26, 20141.5 in hail · 5 events
- High Wind in Oklahoma, April 26, 201456 kt wind · 4 events
- Winter Storm and Winter Weather in Utah, April 26 to 27, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506410.